Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 13, 2010, 9:25 PM CDT for Dawson County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2010, 9:25 PM CDT (02:25 UTC)
- Expired
- Jun 14, 2010, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Dawson County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
735
WGUS53 KGID 140225
FFWGID
NEC047-140830-
/O.NEW.KGID.FF.W.0013.100614T0225Z-100614T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 330 AM CDT MONDAY
* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS WESTERN DAWSON
COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEXINGTON...COZAD...EDDYVILLE...GOTHENBURG AND WILLOW ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4105 10021 4105 9951 4069 9970 4069 10000
4070 10022
$$
BRYANT2 follow-up statements
924
WGUS73 KGID 140506
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1206 AM CDT MON JUN 14 2010
NEC047-140830-
/O.CON.KGID.FF.W.0013.000000T0000Z-100614T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-
1206 AM CDT MON JUN 14 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAWSON COUNTY UNTIL 330
AM CDT...
AT 1202 AM CDT...DOPPLER RADAR ESTIMATED ONE TO TWO INCHES OF RAIN
HAD FALLEN OVER THE AREA THROUGH THE PAST THREE HOURS. ADDITIONAL
FLASH FLOODING REMAINS POSSIBLE DUE TO EXCESSIVE RAINFALL EARLIER IN
THE EVENING.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...LEXINGTON...
COZAD...EDDYVILLE...GOTHENBURG AND WILLOW ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4105 10021 4105 9951 4069 9970 4069 10000
4070 10022
$$
BRYANT127
WGUS73 KGID 140821
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
321 AM CDT MON JUN 14 2010
NEC047-140836-
/O.EXP.KGID.FF.W.0013.000000T0000Z-100614T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-
321 AM CDT MON JUN 14 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DAWSON COUNTY WILL
BE ALLOWED TO EXPIRE AT 330 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4105 10021 4105 9951 4069 9970 4069 10000
4070 10022
$$
BRYANTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:29 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 13, 6:29 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT SUN JUN 13 2010
.AVIATION...00Z TAF. A FEW SHOWERS OR AN ISOLATED THUNDERSTORM ARE
POSSIBLE AT KGRI THIS EVENING...HOWEVER IT APPEARS THAT THE
HIGHER RAIN CHANCES SHOULD GRADUALLY SHIFT AWAY FROM KGRI
OVERNIGHT. MORE ISOLATED SHOWERS ARE POSSIBLE ON MONDAY AS AN
UPPER DISTURBANCE MOVE ACROSS THE NORTHERN PLAINS...BUT DID NOT
MENTION THOSE AT THIS TIME. CIGS WILL BE THE MAIN PROBLEM THROUGH
MOST OF THE TAF PERIOD. CURRENTLY KGRI HAS GOT A VFR CIG...BUT
MOST FORECAST GUIDANCE SHOWS THOSE GOING AWAY QUICKLY THIS EVENING
WITH MVFR AND IFR CIGS RETURNING. WILL GENERALLY FOLLOW THE VSREF
GUIDANCE FOR TIMING OF THE LOWER CIGS WHICH WOULD BRING THE IFR
CONDITIONS TO KGRI AROUND 06Z. WILL KEEP THE IFR CIG INTO MONDAY
MORNING...BUT SLOWLY BEGIN TO RAISE THEM WITH VFR CIGS AROUND 3500
FT BY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 418 PM CDT SUN JUN 13 2010/
SHORT TERM...THIS EVENING INTO TONIGHT. THUNDERSTORMS ARE ALREADY
DEVELOPING THIS AFTERNOON ACROSS NORTH CENTRAL KANSAS AND THESE
WILL TRACK NORTHEAST INTO PORTIONS OF FAR SOUTHERN NEBRASKA NEAR
THE KANSAS STATE LINE. IN ADDITION...OTHER SHOWERS AND
THUNDERSTORMS WILL DEVELOP FURTHER NORTH ACROSS CENTRAL NEBRASKA
LATER THIS EVENING IN ASSOCIATION WITH SHORT WAVE EJECTING OUT OF
THE ROCKIES. THIS SHOULD TURN INTO A FAIRLY WIDESPREAD
PRECIPITATION EVENT ACROSS OUR CWA. THE NAM IS LESS SUPPORTIVE OF
PRECIPITATION ACROSS NEBRASKA BUT IS ALSO NOT CURRENTLY HANDLING
THE ONGOING CONVECTION VERY WELL. THE MODEL OF PREFERENCE IS
THEREFORE THE 12Z ECMWF AND THE 12Z GFS WHICH BOTH SHOW CONVECTION
EXPANDING ACROSS OUR CWA THIS EVENING.
THUNDERSTORMS ACROSS KANSAS COULD BE SEVERE DUE TO THE GREATER
INSTABILITY IN OUR SOUTHERN ZONES. FURTHER NORTH...THE SEVERE
THREAT WILL QUICKLY DIMINISH ACROSS NEBRASKA...BUT MODERATE TO
HEAVY RAIN WILL BE A CONCERN ESPECIALLY GIVEN THE SATURATED SOIL
AND ENHANCED FLOOD THREAT. THEREFORE...A FLOOD WATCH WILL REMAIN
IN EFFECT THROUGH TONIGHT.
LONG TERM...12Z MONDAY THROUGH NEXT SUNDAY. FORECAST CONCERNS
INCLUDE LINGERING LIGHT RAIN MONDAY AND THEN THE RETURN OF SOME
PERIODIC RAIN CHANCES MID TO LATE WEEK.
SOME SHOWERS WILL LINGER INTO MONDAY BUT ADDITIONAL RAIN AMOUNTS ARE
EXPECTED TO BE LIGHT. POSITIVELY TILTED UPPER TROUGH EXTENDS FROM
THE UPPER MIDWEST INTO THE SOUTHERN ROCKIES/SOUTHWEST MONDAY
MORNING. SOME SHOWERS WILL LIKELY LINGER INTO THE DAY GIVEN
MID-LEVEL SHORTWAVE ENERGY RIPPLING ACROSS AND SOME UPPER LIFT FROM
RRQ OF H25 JET STREAK IN THE VICINITY...BUT AN OVERALL DRYING TREND
IS ANTICIPATED THROUGH THE DAY AS SURFACE HIGH PRESSURE STEADILY
BUILDS IN FROM THE NORTHWEST...BRINGING A DRIER/MORE STABLE AIRMASS
INTO THE AREA. KEPT PRECIP MENTION AS SHOWERS AS INSTABILITY LOOKS
TOO WEAK TO SUPPORT ANY THUNDER. AN INCREASINGLY NORTHERLY WIND
COMPONENT DURING THE AFTERNOON AND PESKY LOW CLOUDS WILL TEAM WITH
THE OVERALL COOL NATURE OF THE AIRMASS ADVECTING IN TO KEEP TEMPS ON
THE COOL SIDE. SOUTHERN AREAS EXPECTED TO BREAK OUT OF THE LOW
CLOUDS ENOUGH TO WARM UP A LITTLE MORE. MONDAY NIGHT SHOULD BE
MOSTLY DRY ACROSS THE CWA...ALTHOUGH THERE WILL BE PRECIP AROUND THE
REGION...BUT MAINLY OUTSIDE OF THE GID CWA BORDERS. MAINTAINED SOME
SMALL POPS IN THE EAST AND NORTHEAST WHERE A FEW STRAGGLING SHOWERS
ASSOCIATED WITH THE DEPARTING UPPER WAVE MAY LINGER. OTHERWISE...THE
COLD FRONT PUSHES SUFFICIENTLY FAR SOUTH TO KEEP PRECIP ASSOCIATED
WITH IT SOUTH OF THE AREA. MAY ALSO SEE SOME HIGH PLAINS CONVECTION
DEVELOP IN UPSLOPE FLOW...BUT WITH NO LLJ SUPPORT AND VIRTUALLY NIL
INSTABILITY ACROSS THE AREA WITH SURFACE HIGH IN PLACE...DOUBT ANY
OF THAT CONVECTION WILL BE ABLE TO PROPAGATE THIS FAR EAST. WILL
CARRY A SMALL BUFFER POP IN THE FAR SOUTHWEST TO COVER THE
POSSIBILITY OF A DYING SHOWER DRIFTING IN...BUT CHANCES LOOK PRETTY
LIMITED.
DRY CONDITIONS SHOULD PREVAIL ON TUESDAY IN SUBSIDENCE IN WAKE OF
UPPER LOW AND EVENTUALLY UNDER SHORTWAVE RIDGING BUILDING IN FROM
THE WEST. NOCTURNAL LLJ FOCUS REMAINS WEST OF THE FORECAST AREA
TUESDAY NIGHT...KEEPING CONVECTION TO OUR WEST. SOUTHERLY RETURN
FLOW STRENGTHENS ON WEDNESDAY...ADVECTING WARMER AIR AND MOISTURE
BACK NORTHWARD. SHORTWAVE ENERGY EMBEDDED WITHIN SOUTHWEST FLOW
ALOFT MAY TRIGGER SOME AFTERNOON HIGH PLAINS CONVECTION...WHICH
COULD WORK INTO MAINLY THE NE PORTION OF THE CWA DURING THE
EVENING/OVERNIGHT GIVEN BETTER LLJ SUPPORT AND WEAKER CAPPING.
WARM CONDITIONS CONTINUE INTO THURSDAY IN CONTINUED SOUTHERLY
LOW-LEVEL FLOW AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT GETS
PUSHED THROUGH THURSDAY NIGHT BY A SHORTWAVE LIFTING OUT OF THE
NORTHERN ROCKIES INTO THE NORTHERN PLAINS...BRINGING THUNDERSTORM
CHANCES BACK TO THE AREA. WILL SEE COOLER TEMPS ON FRIDAY BEHIND THE
FRONT AND MAYBE SOME CONTINUED THUNDERSTORM CHANCES ESPECIALLY IN
THE SOUTH DEPENDING ON HOW MUCH PROGRESS THE FRONT MAKES. ANOTHER
FRONT PUSHES THROUGH SATURDAY NIGHT...WITH SOME ADDED LOW-LEVEL
CONVERGENCE FROM THE NOSE OF THE LLJ BRINGING ANOTHER CHANCE FOR
THUNDERSTORMS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jun 13, 7:25 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 725 PM CDT SUN JUN 13 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 725 PM CDT SUN JUN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. FLOODING WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH TONIGHT FROM HEAVY RAINFALL THAT HAS OCCURRED OVER THE PAST SEVERAL DAYS. MORE RAIN IS EXPECTED THIS EVENING INTO TONIGHT...WITH HEAVY RAIN POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 80. A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE OUTLOOK AREA. PLEASE REFER TO THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL DETAILS. THUNDERSTORM CHANCES CONTINUE THIS EVENING AND TONIGHT. SOME STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS FAR SOUTH CENTRAL NEBRASKA NEAR THE STATE LINE. THE PRIMARY THREATS WILL BE LARGE HAIL TO THE SIZE OF NICKELS...DAMAGING WIND GUSTS...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT TO REPORT FLOODING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 13, 5:18 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
518 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 SW PLAINVILLE 39.18N 99.37W
06/13/2010 E1.50 INCH ROOKS KS TRAINED SPOTTER
0400 PM TSTM WND GST 5 SW PLAINVILLE 39.18N 99.37W
06/13/2010 E60 MPH ROOKS KS TRAINED SPOTTER
&&
WESELYLocal storm report, Jun 13, 7:18 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TORNADO 7 SE BEAVER CITY 40.07N 99.73W
06/13/2010 FURNAS NE EMERGENCY MNGR
DAMAGE REPORTED FROM POSSIBLE TORNADO
&&
WESELYLocal storm report, Jun 13, 8:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
851 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TORNADO 7 SE BEAVER CITY 40.07N 99.73W
06/13/2010 FURNAS NE EMERGENCY MNGR
FOLLOW-UP TO EARLIER REPORT. OUTBUILDING DAMAGE AT ONE
FARMSTEAD. METAL FROM OUTBUILDING BLOWN TO THE SOUTHWEST
AND NORTHEAST. WINDOW DAMAGE TO FARM MACHINERY. WINDOW
AND SIDING DAMAGE TO HOME. TIME ESTIMATED FROM RADAR.
&&
KBLocal storm report, Jun 13, 9:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
906 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 2 E RAGAN 40.31N 99.25W
06/13/2010 HARLAN NE LAW ENFORCEMENT
WATER COVERING MULTIPLE ROADS ACROSS NORTHEAST HARLAN
COUNTY
&&
NWSLocal storm report, Jun 13, 9:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
911 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM FLASH FLOOD MINDEN 40.50N 98.95W
06/13/2010 KEARNEY NE LAW ENFORCEMENT
FLASH FLOODING REPORTED ACROSS THE CITY OF MINDEN...ROADS
BEING CLOSED DUE TO FLASH FLOODING
&&
NWSLocal storm report, Jun 13, 9:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 2 E GIBBON 40.75N 98.81W
06/13/2010 BUFFALO NE TRAINED SPOTTER
MULTIPLE ROADS COVERED WITH WATER DUE TO FLASH FLOODING
BETWEEN GIBBON AND SHELTON
&&
NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:12 PM CDT | Flash Flood Warning | GID | Greeley | 24 hr |
| Jun 13, 8:21 PM CDT | Flash Flood Warning | GID | Kearney | 6 hr |
| Jun 13, 8:34 PM CDT | Flash Flood Warning | GID | Harlan, Phelps | 6 hr |
| Jun 13, 8:55 PM CDT | Flash Flood Warning | GID | Buffalo, Hall | 6 hr |
| Jun 13, 9:00 PM CDT | Flash Flood Warning | GID | Adams | 6 hr |
| Jun 13, 10:03 PM CDT | River Flood Warning | GID | Dawson | 71 hr |
| Jun 14, 4:24 PM CDT | River Flood Warning | GID | Nuckolls | 22 hr |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.